MAUDE Adverse Event Report: MICROVENTION INC. HYDROFILL-10-AV; DEVICE, NEUROVASCULAR EMBOLIZATION

MICROVENTION INC. HYDROFILL-10-AV; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number 10100515HFIL-V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coil jailing procedure to treat a basilar aneurysm, the coil unintentionally detached in the microcatheter when it was approaching the aneurysm.The flow diverter was recaptured and the entire coil and catheter were removed successfully from the patient.No patient injury or intervention occurred.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.It was stated that the device is available for evaluation, but it has not yet been returned to the manufacturer.The alleged issue could not yet be confirmed.If the device is received, an investigation will be performed and a supplemental mdr will be submitted.It was stated that the device is available for evaluation, but it has not yet been returned to the manufacturer.The alleged issue could not yet be confirmed.If the device is received, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as potential complication associated with use of the device.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher damaged at the distal end, the pusher knotted, the hypotube bent at multiple areas, and the proximal connector kinked.The implant was returned stuck at the distal end of the microcatheter and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.Correction: g4 added 510k number in section "pma/510(k)" h10 initial mdr duplicated sentence "it was stated that the device is available for evaluation, but it has not yet been returned to the manufacturer.The alleged issuecould not yet be confirmed.If the device is received, an investigation will be performed and a supplemental mdr will be submitted.".

Brand Name
HYDROFILL-10-AV
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15154363
Report Number2032493-2022-00302
Device Sequence Number5323288
Product Code HCG
UDI-Device Identifier00816777023308
UDI-Public(01)00816777023308(11)220421(17)270331(10)0000182804
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10100515HFIL-V
Device Catalogue Number100515HFIL-V
Device Lot Number0000182804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/12/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown